MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS
Catalog Number ERSF-295Q
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ptosis (2620)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) ¿it is imperative that careful planning and exacting surgical technique are used to reduce iatrogenic damage of implants during primary placement and subsequent reoperations.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128).Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿."the inferior displacement of a breast implant, increasing the distance between the nipple-areolar complex and the inframammary fold, after breast implant surgery.Risk factors reported in the literature are, but not limited to the quality of the preexisting breast tissue (thin subcutaneous tissue, defective dermal elements, breast tuberosity), the breast implant selection (larger implants), the imf dissection and the placement of the implant during surgery (submuscular and subglandular planes).The clinical symptoms resulting from a bottoming out implant are asymmetry, upward-pointing nipples, sagging breast, palpable implant, among others.Prevention of this complication is based on the anticipation of the possible causes, for example: a careful and individual assessment of the mammary soft-tissues, a careful implant selection, preparation with a technique that can minimize the risk, and to provide adequate breast support after the surgery.The treatments may vary depending on the severity of the complication and go from a simple sub mammary fixation to the use of additional supporting materials." also, a complete review of the dhr's was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.No device return confirmation has been received so far.
 
Event or Problem Description
Colombia.It was reported a patient operated in (b)(6) 2022.Visited the doctor in (b)(6) 2025 and was diagnosed with rupture and bottoming out in left breast implant.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
1.Overview the quality department (pms) received a complaint involving a motiva® device.2.General conclusion ¿ device involvement: a causal relationship between the reported event and the device has been established.¿ event characterization: the event was classified as device rupture and bottoming out 3.Technical investigation summary laboratory testing: the corresponding laboratory tests could not be performed due to unit involved was not returned for analysis.Clinical confirmation: upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported bottoming out was confirmed.Root cause analysis: based on the investigation performed the root cause of the reported event could not be determined, as the explanted unit was not available for evaluation.This event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.4.Device history record (dhr) review a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.5.Trend and signal monitoring the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: ¿ no adverse or unexpected trends related to the alleged event have been identified.¿ no further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22084743
Report Number3012883202-2025-00734
Device Sequence Number8022270
Product Code FTR
UDI-Device Identifier07445161012333
UDI-Public(01)07445161012333(11)211110(17)261110
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberERSF-295Q
Device Lot Number21110616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown